Alert archive / Idaho / Winter Storm Warnings in 2021
Winter Storm Warning 1, NWS Boise, ID
NWS Boise, ID issued this winter storm warning at Jan 12, 2021, 3:15 AM MST for Adams County, Washington County, Idaho. It took effect at Jan 12, 2021, 5:00 AM MST. It was in force for 18 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 12, 2021, 3:15 AM MST (10:15 UTC)
- In effect from
- Jan 12, 2021, 5:00 AM MST
- Expired
- Jan 12, 2021, 11:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Boise, ID
Counties Adams County, ID, Washington County, ID
The radar
The Boise radar (KCBX), 135 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 8:00 AM MST | SNOW 1.6 | 2 Nnw New Meadows, ID | COCORAHS STATION ID-AM-3 NEW MEADOWS 2.1 NNW. |
| Jan 12, 11:30 AM MST | SNOW 4 | 1 Wnw New Meadows, ID | SOCIAL MEDIA REPORT. NEW MEADOWS AT 4100 FEET ELEVATION. |
| Jan 12, 12:00 PM MST | SNOW 3.5 | Fruitvale, ID | SOCIAL MEDIA REPORT IN FRUITVALE. |
| Jan 12, 12:26 PM MST | HEAVY SNOW 8 | 2 S Tamarack, ID | HIGHWAY 95 FROM COUNCIL TO NEW MEADOWS WAS CLOSED DUE TO HEAVY SNOW. |
| Jan 12, 3:00 PM MST | SNOW 7 | Council, ID | SOCIAL MEDIA REPORT IN COUNCIL. |
| Jan 12, 3:28 PM MST | SNOW 6 | 5 Ne Meadows, ID | BRUNDAGE SNOW STAKE. |
| Jan 12, 4:30 PM MST | SNOW 4 | 9 N New Meadows, ID | SOCIAL MEDIA PHOTO. |
| Jan 12, 5:23 PM MST | SNOW 7 | Cambridge, ID | SOCIAL MEDIA RULER PHOTO. |
| Jan 12, 7:30 PM MST | HEAVY SNOW 6 | Council, ID | COUNCIL. STORM TOTAL SNOW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 10.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
361 WWUS45 KBOI 121015 WSWBOI URGENT - WINTER WEATHER MESSAGE National Weather Service Boise ID 315 AM MST Tue Jan 12 2021 IDZ033-122215- /O.UPG.KBOI.WW.Y.0002.210112T1200Z-210113T0600Z/ /O.NEW.KBOI.WS.W.0001.210112T1200Z-210113T0600Z/ Upper Weiser River- 315 AM MST Tue Jan 12 2021 ...WINTER STORM WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 11 PM MST THIS EVENING... * WHAT...Heavy wet snow expected. Total snow accumulations of 3 to 7 inches below 4000 ft, and 7 to 12 inches over the mountains. * WHERE...Upper Weiser River zone. * WHEN...From 5 AM early this morning to 11 PM MST this evening. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Precipitation will change over to rain below 7000 ft by Tuesday evening, then change back to snow below 4000 ft Wednesday afternoon. Additional light precipitation will continue through Wednesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ011-ORZ062-122215- /O.CON.KBOI.WW.Y.0002.210112T1200Z-210113T0600Z/ West Central Mountains-Baker County- 315 AM MST Tue Jan 12 2021 /215 AM PST Tue Jan 12 2021/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM MST /4 AM PST/ EARLY THIS MORNING TO 11 PM MST /10 PM PST/ THIS EVENING... * WHAT...Snow expected. In the West Central Mountains zone, total snow accumulations of 3 to 6 inches below 5500 ft, and 6 to 12 inches in the mountains. In the Baker County zone, total snow accumulations of 1 to 3 inches below 4000 ft, and 3 to 6 inches below 5000 ft with locally higher amounts up to 18 inches in the mountains. * WHERE...In Oregon, Baker County. In Idaho, the West Central Mountains. * WHEN...From 5 AM MST /4 AM PST/ to 11 PM MST /10 PM PST/ Tuesday. Heaviest snowfall for the West Central Mountains is expected to occur after 11 AM MST. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Precipitation will change over to rain below 6000-7000 ft by Tuesday evening, then change back to snow above 4000 ft Wednesday afternoon with additional light precipitation continuing over the West Central Mountains through Wednesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$
2 follow-up statements
926 WWUS45 KBOI 122211 WSWBOI URGENT - WINTER WEATHER MESSAGE National Weather Service Boise ID 311 PM MST Tue Jan 12 2021 IDZ033-130600- /O.CON.KBOI.WS.W.0001.000000T0000Z-210113T0600Z/ Upper Weiser River- 311 PM MST Tue Jan 12 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Heavy wet snow. Additional snow accumulations of 1 to 3 inches. * WHERE...Upper Weiser River zone. * WHEN...Until 11 PM MST this evening. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...Precipitation will change over to rain below 6500 ft by late this evening, then change back to light snow above 4000 ft Wednesday afternoon. Precipitation will end by Wednesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ011-ORZ062-130600- /O.CON.KBOI.WW.Y.0002.000000T0000Z-210113T0600Z/ West Central Mountains-Baker County- 311 PM MST Tue Jan 12 2021 /211 PM PST Tue Jan 12 2021/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /10 PM PST/ THIS EVENING... * WHAT...Wet snow expected. Additional snow accumulations of 1 to 3 inches, except 4 to 7 inches over the mountains. * WHERE...In Oregon, Baker County zone. In Idaho, West Central Mountains zone. * WHEN...Until 11 PM MST /10 PM PST/ this evening. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Precipitation will change over to rain below 6000-7000 ft by late this evening, with snow continuing tonight above 7000 ft. Rain will change back to light snow above 4000 ft Wednesday afternoon. Precipitation will end by Wednesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$
657 WWUS45 KBOI 130535 WSWBOI URGENT - WINTER WEATHER MESSAGE National Weather Service Boise ID 1035 PM MST Tue Jan 12 2021 IDZ033-130645- /O.EXP.KBOI.WS.W.0001.000000T0000Z-210113T0600Z/ Upper Weiser River- 1035 PM MST Tue Jan 12 2021 ...WINTER STORM WARNING WILL EXPIRE AT 11 PM MST THIS EVENING... Snow will continue to mix with and change to rain overnight. $$ IDZ011-ORZ062-130645- /O.EXP.KBOI.WW.Y.0002.000000T0000Z-210113T0600Z/ West Central Mountains-Baker County- 1035 PM MST Tue Jan 12 2021 /935 PM PST Tue Jan 12 2021/ ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 PM MST /10 PM PST/ THIS EVENING... Snow levels will continue to rise to rise overnight. Snow will mix with or change to rain below 6000 feet with additional snow accumulations expected above 6000 feet. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this winter storm warning went out at Jan 12, 3:15 AM MST, 0 minutes earlier.
Area forecast discussion, Jan 12, 3:15 AM MST, 0 minutes before
Area Forecast Discussion
National Weather Service Boise ID
315 AM MST Tue Jan 12 2021
.SHORT TERM...Today through Thursday night...A moist system is
pushing into the Intermountain West this morning, with
precipitation moving into southeast Oregon mid- morning and
spilling into southwest Idaho by the afternoon. Most of the
moisture associated with this system will be concentrated over
the northern mountains, with 1 to 2 inches of incoming
precipitable water. Snow levels this morning will start at valley
floors and will rise above 6000-7000 ft by this evening. As warmer
air aloft mixes down during the day, areas in the lower valleys
across southeast Oregon, particularly near Burns and between Baker
and Ontario, will see a slight chance of freezing rain. Steady
precipitation will continue over the northern mountains overnight
into Wednesday, and a passing cold front will bring snow levels
back down to 4000 ft by Wednesday afternoon. Locations across the
Snake River Plain will see mostly rain showers through Wednesday
afternoon, and will see some shadowing at the onset of
precipitation into Idaho today. Breezy winds will accompany this
system, especially south of the Snake River Plain. Models have
increased the moisture content of this atmospheric river event
that will spill into the mountains, so snow totals have been
raised by 1 to 2 inches across the advisory areas. The Upper
Weiser River Basin is now forecast to see snow accumulations of 3
to 7 inches below 4000 ft before the precipitation transitions to
rain, so the advisory for this zone has been upgraded to a Winter
Storm Warning. A cold front will pass through the region on
Wednesday afternoon, ending the precipitation by the late evening.
Patchy valley fog is expected to develop overnight into Thursday
under mostly clear skies. Conditions on Thursday will be dry and
seasonable.
.LONG TERM...Friday through Tuesday...Friday through Tuesday...Light rain and snow showers
Friday and Friday evening as a weak upper trough passes through
from northwest to southeast. Clearing Friday night, then sunny
and cooler Saturday as the next Pacific upper ridge approaches.
Pacific moisture overrunning the ridge will bring a slight chance
of rain and snow late Saturday night and Sunday. Clearing west
to east Sunday evening as the next Pacific upper ridge approaches,
Sunny Monday. Mostly clear and milder Monday night. Partly
cloudy, breezy, and cooler Tuesday as a north Pacific trough
moves inland across northern Idaho.
&&
.AVIATION...VFR with increasing clouds. Precipitation
spreading east across the area after 12Z and reaching KTWF and
KJER around 13/00Z. Conditions lowering to MVFR/IFR with all
mountains becoming obscured in clouds and precipitation.
Freezing rain possible north and west of KBNO-KMYL, changing to
rain after 20Z. Snow levels rising to 5000-7000ft by 13/00Z.
Surface winds SE-SW 5-15kt. Winds aloft at 10kft MSL: SW 15-
30kt increasing to 35-50kt by 12Z. Areas of low level wind shear
in eastern Oregon after 12Z.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Warning from 5 AM early this morning to 11 PM MST
this evening IDZ033.
Winter Weather Advisory from 5 AM early this morning to 11 PM
MST this evening IDZ011.
OR...Winter Weather Advisory from 4 AM early this morning to 10 PM
PST this evening ORZ062.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...AL
LONG TERM....LC
AVIATION.....LCNearby
Winter Storm Warnings in Idaho, 2021Every winter storm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.